My husband has been using tramadol after a total knee replacement (3 1/2 weeks ago). He has been having off and on sweating (usually at night) and is now also having off and on elevated temperature (above 100 degrees). He otherwise feels well. Can the tramadol be causing the elevated temperature and sweating?
Can tramadol cause elevated temperature? How about sweating?
Question posted by ocsusan on 6 Oct 2010
Last updated on 8 August 2021 by WildcatVet
Although hyperhidrosis and pyrexia are both common side effects affecting about 1-10% of users doctors should always be made aware of any side effects you have. It's important to have it noted in your medical history records.
Absolutely. I’ve been on Tramadol for years and it always causes sweating and raised temp for me and it’s usually at night/evening as well. I’ve just had to get used to it as I won’t use anything stronger for my back pain.
I used Tramadol and was sweating so much I stopped it. I use 600 mg Tylenol, prescription now.
I personally take tramadol and have been on it for several years. I have talked to my doctor about this many times and she just dx me with "abnormal body temperature". I honestly hate this side effect, but it's better than the horrible pain.
Hi, I'm a user of Tramadol slow release 200mg twice a day and yes, sweating and what seems like hot flushes happens with Tramadol. I can easily get 30 or more flushes through the day and even more at night. The longer I use the drug the worse it seems to get. It's one of its side effects (apart from constipation, so eat lots of high fibre fruit and veges to counteract it). My only saving grace has been airconditioning, although at times this doesn't help either. It's like you're burning up with a fever for 10 minutes or so. I'm using it for fibromyalgia pain and does keep it at bay - it's not a total remedy but it allows me to continue to work reasonably well.
Yes, Tramadol may be causing sweating, but I agree with the others that an elevation in body temperature (how much over 100 degrees?) could be a sign of infection. If this continues for another four days, I would get him to the doctor ASAP! Let us know what the outcome is. K? Blessings!
Hi i had a higher temperature whist taking tramadol (although it was a blessing as i have raynauds), i discussed this with my Dr and he said it was a mild side effect and unless it bothered me more than the pain and didn't make me ill then it was fine. The effects wore off gradually over time, it was just an adjustment phase. I'm not saying this is the same with you but it doesn't necessarily mean it is an emergency, just wanted to ease your mind
Keyven is right. While sweating is an ADVERSE REACTION and the dr. may have felt that using tramadol for the pain may have outweighed the possibility of sweating, FEVER IS NOT. Seek proffesional help right away.
Good luck to you both,
yes,beacuse (elevated tem.& sweating) done due to vasodilation with this druge
Your husband is experiencing serious side effects from this drug, both fever and sweating.
You must contact his doctor ASAP.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.